Hail, Shawnee
- When
- September 1, 8:36 AM CST
- Where
- Shawnee County, Topeka
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.050, -95.683
Measured 1 mile west of 37th and Auburn.
4 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before the first event at Sep 1, 2:15 AM CST, 6 hours 21 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 315 AM CDT THU SEP 1 2005 .DISCUSSION... SATELLITE AND PROFILERS SHOW A WEAK SHORTWAVE MOVING ACROSS SOUTHWEST KANSAS THIS MORNING AT 07Z. THIS HAD TOUCHED OFF SOME SCATTERED SHOWERS AND THUNDERSTORMS IN SOUTHWEST KANSAS INTO CENTRAL KANSAS. SOME ISENTROPIC LIFT WAS OCCURRING IN SOUTHWEST KANSAS INFERRED BY PROFILERS. EXPECT PRECIPITATION TO MEANDER INTO SOUTHERN HALF OF THE CWA THIS MORNING BEFORE DISSIPATING. HAVE ADDED SOME SMALL POPS SOUTH OF INTERSTATE 70 TODAY. NEXT CONCERN IS PRECIPITATION CHANCES FOR TONIGHT AND FRIDAY ACROSS THE CWA DUE TO WARM ADVECTION AND ISENTROPIC LIFT ACROSS WESTERN AND CENTRAL KANSAS. GFS HAS BEEN CONSISTENT WITH THIS SCENARIO FOR THE PAST FEW DAYS AND NAM IS STARTING TO COME AROUND TO THE IDEA AS WELL. NEW 06Z NAM RUN GENERATING QPF IN NORTH CENTRAL COUNTIES AFTER 06Z FRIDAY. WARM ADVECTION CONTINUES ACROSS THE EASTERN HALF OF KANSAS ON FRIDAY MORNING AND HAVE ADDED A SMALL POP TO ACCOUNT FOR THIS. GFS HAVING GRID SCALE FEEDBACK PROBLEMS AND HAVE ADJUSTED THE FORECAST QPF DOWNWARD TO ACCOUNT FOR THIS. MORNING CLOUDS FRIDAY SHOULD GIVE WAY TO SUNSHINE IN THE AFTERNOON ALLOWING TEMPERATURES TO RECOVER TO NEAR THE NAM AND FWC GUIDANCE VALUES. GFS HINTS AT ANOTHER CHANCE FOR PRECIPITATION FRIDAY NIGHT IN EASTERN KANSAS BUT FORCING IS NOT AS GOOD AS TONIGHT SO WILL LEAVE DRY FOR NOW AND LET NEXT SHIFT EVALUATE NEW DATA. REST OF THE WEEKEND STILL LOOKING DRY AS UPPER RIDGE BUILDS ALOFT AND SURFACE HIGH NUDGES INTO EASTERN KANSAS. REST OF THE EXTENDED DRY THROUGH TUESDAY NIGHT WHEN ANOTHER FRONT SLIDES SOUTH INTO KANSAS. && .TOP WATCHES/WARNINGS/ADVISORIES...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 508 AM CDT THU SEP 1 2005 KSZ008>012-020>024-026-034>040-054>056-058-059-021015- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 508 AM CDT THU SEP 1 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST KANSAS...NORTH CENTRAL KANSAS AND EAST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE POSSIBLE ACROSS THE OUTLOOK AREA THIS MORNING... THEN AGAIN TONIGHT GENERALLY WEST OF AN EMPORIA TO WASHINGTON LINE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE FOR THUNDERSTORMS FRIDAY MORNING ACROSS THE MOST OF THE AREA. THERE IS A SLIGHT CHANCE FOR MORE THUNDERSTORMS NEXT TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
The Topeka radar (KTWX), 48 km away, was scanning. The volume nearest the first event began at 14:37 UTC.
4 hail. Local standard time, as filed.
Measured 1 mile west of 37th and Auburn.
Southwestern portion of city.
Measured in Southwestern portion of city.
Near 21st and Gage Blvd.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2005Every state in 2005This day in weather historyWarnings in Kansas, September 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5478034, 5478035, 5478036, 5478037.